Warfarin

Warfarin Reactions 1680, p340 - 2 Dec 2017 Gastric intramural haematoma: 3 case reports In a retrospective review, three men aged 40 years, 62 years and 65 years were described, who developed gastric intramural haematoma during treatment with warfarin [routes, dosages and durations of treatments to reactions onsets not stated; not all indications and outcomes stated]. Case 1: A 40-year-old man, presented to an emergency department with complaints of abdominal pain and vomiting. The man had an extensive history of cardiac problems, and had been taking warfarin. His abdominal exam showed that his upper abdomen was tender and rigid. There were no palpable masses or bowel sounds. Minor bleeding from the gums was observed. He was admitted, and his laboratory workup revealed mild anaemia, leucocytosis and an INR of 17. An 18mm thickened hypoechoic gastric wall was observed on the abdominal ultrasound. An endoscopy was carried out, which showed sub-mucosal haemorrhage which involved the antrum and body of the stomach, extending upto the duodenum. There were no signs of active bleeding. A CT scan of the abdomen confirmed a haematoma. He was initiated on stat vitamin-K and fresh frozen plasma. He was admitted for 13 days for observation and correction of the coagulation deficits. His stomach thickness reduced after five days of admission. Another endoscopy 10 days later showed significant improvements of the mucosal appearance. Case 2: A 62-year-old man presented to the emergency centre with complaints of abdominal pain and constipation lasting for two days. He had a history of ischaemic heart disease and atrial fibrillation, and hence, he had been administering warfarin. His abdomen appeared distended with tenderness and hypoactive bowel sounds. Melena was observed upon rectal examinations. Abdominal ultrasound showed significant thickening of small bowel loops and a left renal cyst. An abdominal CT was conducted with intravenous contrast, which showed thickening of the proximal 20cm of jejunum with patent superior mesenteric artery and vein. His INR value was 10.5, whereas the rest of the laboratory tests were normal. A gastric intramural haematoma was suspected. He was treated with vitamin-K, and his pain improved and fresh frozen plasma. He was discharged after four days. His dose of oral anticoagulation was adjusted. Case 3: A 65-year-old man presented to the emergency centre with complains of abdominal pain. He had a history of ischaemic heart disease, and had been administering warfarin. He described his pain to be of a diffuse, dull and aching type with tenderness in the right iliac fossa. Examination showed tenderness on the right lower quadrant. His laboratory examinations showed high blood sugar levels and an INR 9. An abdominal ultrasound was inconclusive, however, a 10 cm thickened terminal ileal loop was observed on the CT. A gastric intramural haematoma was suspected. He was treated with vitamin-K, fresh frozen plasma and fluid resuscitation. By the second admission day, his symptoms resolved. Author comment: "Gastric mural hematomas are very rare complications of anticoagulant therapy and present mainly with upper abdominal pain and vomiting that may or may not be blood stained." Bekheit M, et al. Non-traumatic intramural hematomas in patients on anticoagulant therapy: Report of three cases and overview of the literature. African Journal for Emergency Medicine 4: e1-e4, No. 4, Dec 2014. Available from: URL: http:// doi.org/10.1016/j.afjem.2014.07.009 - Egypt 803285372 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Warfarin

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/warfarin-b1X9sngy8Q
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39271-0
Publisher site
See Article on Publisher Site

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

Monthly Plan

  • Read unlimited articles
  • Personalized recommendations
  • No expiration
  • Print 20 pages per month
  • 20% off on PDF purchases
  • Organize your research
  • Get updates on your journals and topic searches

$49/month

Start Free Trial

14-day Free Trial

Best Deal — 39% off

Annual Plan

  • All the features of the Professional Plan, but for 39% off!
  • Billed annually
  • No expiration
  • For the normal price of 10 articles elsewhere, you get one full year of unlimited access to articles.

$588

$360/year

billed annually
Start Free Trial

14-day Free Trial